tamsulosin side affects: enlarged... - Men's Health Forum

Men's Health Forum

30,238 members4,358 posts

tamsulosin side affects

Bollsom123 profile image
14 Replies

enlarged prostate given tamsulosin got all the side affects listed worse fatigue dissey pain in all my muscels stopped taking it felt better going for flow test hope bladder fully empties if not what next i am 68 years old

14 Replies

I am on tamsulosin and have no side effects. You might be now put on an 5 alpha reductase inhibitor to shrink your prostate. The only other usual course of action would be surgery.

dellrobert profile image
dellrobert

i take tamsulosin no problems now but at first bad acid reflux but it takes time to get used to it just got to stick with it still get up twice a night

Bollsom123 profile image
Bollsom123 in reply to dellrobert

thanks for the advice

mature_manners profile image
mature_manners

There are other medications in the same class as tamsulosin. A common one is alfuzosin. I don't know how long you have been taking tamsulosin, but sometimes it takes a little time for the body to get acclimated to it. If you are still having issues, it might be worth asking your doctor about alfuzosin. As Osidge said, a 5-alpha-reductase inhibitor like finasteride or dutasteride might be a good alternative because it shrinks the prostate, but it does take several months for these drugs to have maximum effect. I was taking tamsulosin along with finasteride for a year or so, but finasteride really had no effect in my case. It works best, as I understand it, with larger prostates. PM me if you want to discuss further.

Bollsom123 profile image
Bollsom123 in reply to mature_manners

thanks for your advice

JohnNicola profile image
JohnNicola

I have been taking Tamsulosin for several years now and it took a while for the benefits to develop. At first, I wondered whether it was helping at all because I didn't feel so great and I was still getting up many times each night. For the past year or so I have only had to get up once each night and I am now 80. The flow test helps the urologist understand more of your situation (I had one as well which proved I was not able to empty my bladder), But the urologist is also the best person to direct your treatment.

Bollsom123 profile image
Bollsom123 in reply to JohnNicola

thanks for advice

dellrobert profile image
dellrobert

sorry to hear that but like all meds have side effects I got bad acid reflux which settled i now take lansoprazole with tamsulosin i also get from time to time aroa migraine but I consider I am doing ok just stick with it

gdon936 profile image
gdon936

I was initially put on finasteride but found tamulosin works for me. Have you told your doctor perhaps unlike me finasteride would suut you. I am 69 and got prostate issues following an abdominal aeortic aneurysm 6 years ago so lucky to be alive so can live with taking a pill a day!

gdon936 profile image
gdon936

By the way I changed taking minevto first thing in the morning!

When I was put on Tamsulosin I experienced dizzy spells, sickness and fatigue. The effects gradually disappeared over a couple of weeks and I have now been on it continuously since 2002. The main side effect for me is the loss of libido, but that is better than not being able to urinate.

Leroy_HUL profile image
Leroy_HUL

I took Tamsulosin for a few months. It worked really well for a while after the urologist doubled the dose. It became less and less effective, and the side effects were horrible. Someone online suggested a beta sitosterol supplement. I've been taking it ever since. It doesn't work quite as well as the Tamsulosin did in the beginning, but it works sufficiently well such that I make it through the night. I'm pleased with the results.

dellrobert profile image
dellrobert

got to say i am happy with tamsulosin i am 77 had side effects at first but seemed to have gone now which was acid reflux but I must warn takers it will take away getting an erection and ejaculate you will still get sexy thoughts but nothing happens maybe this is the drug for pedofiles and rapeists

fredwgarfield profile image
fredwgarfield

I took Tamsulosin for 3-4 years and had many of the side effects listed… recently, started having bruises all over and found out that I developed ITP (idiopathic thrombocytopenia purpura).. learned that many men have had similar experience. I was hospitalized. Taken off Tamsulosin and surprisingly, have been able to pee okay without it… hope that I will continue being able to peek okay. Another unusual side effect I experienced related to cardiac issues of bradycardia AND tachycardia… requiring pacemaker/defibrillator implant.

You may also like...